Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 407, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 31, 2007, 3:58 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2007, 3:58 PM CDT (20:58 UTC)
- Expired
- Aug 31, 2007, 4:45 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Forrest County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 117 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 4:30 PM CDT | TSTM WND DMG | Rawls Springs, MS | ONE TREE DOWN IN RAWLS SPRINGS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 735 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 312058 SVRJAN MSC035-073-312145- /O.NEW.KJAN.SV.W.0407.070831T2058Z-070831T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 358 PM CDT FRI AUG 31 2007 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF HATTIESBURG... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI... THIS INCLUDES THE CITY OF WEST HATTIESBURG... * UNTIL 445 PM CDT * AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAWLS SPRINGS...OR ABOUT 8 MILES NORTH OF WEST HATTIESBURG...AND MOVING SOUTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RAWLS SPRINGS BY 405 PM CDT... 8 MILES NORTHWEST OF HATTIESBURG BY 415 PM CDT... WEST HATTIESBURG AND 8 MILES SOUTHEAST OF SUMRALL BY 425 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3130 8928 3130 8959 3143 8960 3143 8925 TIME...MOT...LOC 2058Z 035DEG 11KT 3142 8938 $$ 7
1 follow-up statement
000 WWUS54 KJAN 312126 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT FRI AUG 31 2007 MSC035-073-312145- /O.CON.KJAN.SV.W.0407.000000T0000Z-070831T2145Z/ FORREST MS-LAMAR MS- 425 PM CDT FRI AUG 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR LAMAR AND FORREST COUNTIES... AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RAWLS SPRINGS...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL LAMAR COUNTY AT 440 PM CDT HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3130 8928 3130 8959 3143 8960 3143 8925 TIME...MOT...LOC 2125Z 035DEG 11KT 3135 8944 $$ 7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:50 PM CDT, 8 minutes earlier.
Area forecast discussion, Aug 31, 3:50 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 350 PM CDT FRI AUG 31 2007 .SHORT TERM... WEAK LOW LEVEL BOUNDARY HAS BEEN MAKING A LITTLE PROGRESS THROUGH THE CWA THIS AFTERNOON...BUT SHOWS SIGNS OF HANGING UP ACROSS CENTRAL AL WHERE SUBTLE CYCLOGENESIS IS OCCURRING. SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS HAVE BEEN FORMING SINCE MIDDAY ALONG AND SOUTH OF THIS BOUNDARY AS THE LOW LEVEL ATMOSPHERE OVER MOST OF THE REGION REMAINS RATHER MOIST AND UNSTABLE. ACTIVITY IS GENERALLY DRIFTING TO THE SOUTH/SOUTHWEST AND TENDING TO GET BETTER ORGANIZED ACROSS FAR SOUTHERN ZONES WHERE AVAILABLE MOISTURE IS MAXIMIZED. EXPERIENCING A BIT MORE PRECIP THAN WHAT WAS ANTICIPATED...MAINLY BECAUSE MODELS POORLY FORECAST DRY AIR INTRUSION IN THE REGION AND ITS ASSOCIATED IMPACT OF BOUNDARY LAYER MOISTURE. THAT CASE CAN BE MADE BY LOOKING AT SURFACE DEWPOINTS IN THE LOWER 70S ACROSS MUCH OF CENTRAL AND SOUTHERN MS THIS AFTERNOON WHEN MODELS SUCH AS THE GFS SUGGESTED THEY WOULD BE SOME 5 DEGREES LOWER. THAT MUCH DIFFERENCE IN DEWPOINT USUALLY HAS PROFOUND IMPLICATIONS ON AVAILABLE INSTABILITY IN THE ATMOSPHERE. SITUATION PLAYING OUT THIS AFTERNOON WILL LIKELY LEAD TO DECENT COVERAGE OF CONVECTION GOING INTO EARLY THIS EVENING OVER FAR SOUTHEAST ZONES AS CONVECTION IN WEST AL BACKDOORS IN. COULD STILL SOME A FEW STRONG STORMS WITH GUSTY WINDS AND LIGHTNING THROUGH THIS TIME...BUT MOST STORMS SHOULD REMAIN TAME. OBSERVED TRENDS TODAY ALSO MAKE ME SOMEWHAT DOUBT EMPIRICAL GFS MODEL OUTPUT FOR OUR REGION OVER THE NEXT 36 HOURS. THIS HEAVILY-RELIED UPON MODEL NOW SEEMS TOO AGGRESSIVE WITH ITS PUSH OF DRY AIR INTO THE REGION...ALTHOUGH IT STILL LOOKS LIKE A DRY TONGUE COULD WORK DOWN INTO WESTERN ZONES LATE TODAY INTO EARLY TOMORROW. ELSEWHERE...MOISTURE SHOULD REMAIN DEEP ENOUGH TO FUEL AT LEAST ISOLATED AFTERNOON AND EARLY EVENING CONVECTION WITH THE GREATEST COVERAGE ANTICIPATED OVER SOUTHEAST ZONES. NEEDLESS TO SAY...I ROSE VERY MEAGER 12Z MAV POPS IN MOST ZONES OVER THE NEXT 36 HOURS TO INCLUDE MENTION OF AT LEAST ISOLATED ACTIVITY. AS FAR AS TEMPS GO...MAV GUIDANCE LOOKS MUCH BETTER. TREND TOWARD A WARMER SATURDAY IN GUIDANCE LOOKS GOOD WITH HIGHS RANGING FROM 90 TO 95 DEGREES. LOWS LOOK A BIT TOO COOL THOUGH...PROBABLY B/C DRY AIR INTRUSION IS BEING OVERDONE BY THE MODELS. FOR THAT REASON I ROSE GUIDANCE LOWS IN CENTRAL AND EASTERN ZONES TONIGHT AND SATURDAY NIGHT...KEEPING SUB-70S TEMPS MAINLY IN NORTHWEST ZONES WITH MINIMUMS AROUND 70 ELSEWHERE. /BB/ .LONG TERM...(SUNDAY THROUGH FRIDAY)...LATEST MODEL RUNS HAVE COME IN A BIT DRIER FOR THE START OF NEXT WEEK BUT STILL INCREASE RAIN CHANCES TOWARD THE END OF THE WEEK. NORMAL LOWS AND HIGHS FOR THE PERIOD RUN IN THE UPPER 60S AND UPPER 80S RESPECTIVELY...ABOVE NORMAL TEMPERATURES ARE EXPECTED TO CONTINUE THROUGH NEXT WEEK. MEDIUM RANGE MODELS ARE IN FAIR AGREEMENT WITH THE MID TO UPPER LEVEL WEATHER PATTERN OVER OUR REGION WHICH FEATURES A COL ALOFT SUNDAY FOLLOWED BY RIDGING BY MID WEEK THEN AN APPROACHING TROUGH BY FRIDAY. GFS/NAM/UKMET DIFFER ON POSITION AN EVOLUTION OF THE SFC LOW THAT IS EXPECTED TO DEVELOP ALONG THE OLD FRONTAL BOUNDARY AND BE NEAR THE SOUTHERN AL/GA SUNDAY MORNING. THE NAM STILL DRIFTS THE LOW WEST OVER SOUTHERN MISSISSIPPI SUNDAY BEFORE LOSING THE FEATURE MONDAY. THE GFS MAINTAINS THE LOW OVER AL/GA/FL BORDER THROUGH WEDNESDAY WHILE THE UKMET SOLUTION IS BETWEEN TO NAM/GFS. THE GFS SOLUTION WOULD KEEP DRIER AIR OVER OUR DELTA REGION AND CENTRAL MS WHILE THE NAM/UKMET WOULD RESULT IN MOISTURE INCREASING FASTER OVER OUR WHOLE CWA. FOR NOW WL KEEP ISOLATED TO SCATTERED WORDING IN OUR SOUTH AND EAST SUNDAY AND MONDAY. MOISTURE WILL START TO INCREASE OVER THE REGION TUESDAY...BUT THE DEEPER MOISTURE (>2IN PWS) WILL SURGE BACK INTO THE REGION ON 850MB 20KT SW FLOW WEDNESDAY. DESPITE THE INCREASE IN MOISTURE...RIDGING ALOFT WILL HAMPER DEEP CONVECTION TUESDAY AND WEDNESDAY. THE UPPER RIDGE WILL SHIFT EAST THURSDAY WITH THE APPROACH OF THE UPPER TROUGH. OUR RAIN CHANCES INCREASE THURSDAY AND FRIDAY AHEAD OF THE APPROACHING TROUGH. /22/ && .AVIATION... A WEAK BOUNDARY AND UPPER DISTURBANCE WILL CONTINUE TO SET OFF SCATTERED SHOWERS AND ISOLATED STORMS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR THROUGH EARLY THIS EVENING. BRIEF IFR CONDITIONS AND SOME GUSTY WINDS WILL BE POSSIBLE WITH ANY THUNDERSTORMS. SOME POTENTIAL FOR AT LEAST PATCHY HAZE AND FOG TONIGHT...ESPECIALLY WHERE RAIN MANAGES TO FALL IN EASTERN AND SOUTHERN MS. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 69 93 69 93 / 12 14 13 9 MERIDIAN 70 91 69 91 / 19 24 19 17 VICKSBURG 67 93 67 94 / 8 10 10 8 HATTIESBURG 72 93 71 93 / 27 31 18 16 NATCHEZ 66 91 68 93 / 14 15 11 16 GREENVILLE 67 94 67 94 / 4 5 8 6 GREENWOOD 66 93 68 94 / 5 7 10 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM:50 LONG TERM: 22
Hazardous weather outlook, Aug 31, 3:10 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT FRI AUG 31 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 310 PM CDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH EARLY THIS EVENING OVER EASTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA TODAY...ESPECIALLY IN THE AREA ALONG AND SOUTHEAST OF A JONESVILLE LOUISIANA...TO BROOKHAVEN AND MERIDIAN MISSISSIPPI LINE. MOIST AND UNSTABLE AIR WILL TEAM UP WITH A WEAK FRONTAL BOUNDARY AND STRONG DAYTIME HEATING...TO CREATE A FAVORABLE ENVIRONMENT FOR THUNDERSTORMS WITH STRONG WIND GUSTS OF 35 TO 45 MPH LATE THIS AFTERNOON INTO EARLY THIS EVENING IN THE RISK AREA. LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES CAN ALSO BE EXPECTED WITH A FEW STORMS SOUTH OF THE MENTIONED LINE. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Special weather statement, Aug 31, 2:00 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 200 PM CDT FRI AUG 31 2007 LAZ025-311930- TENSAS LA- 200 PM CDT FRI AUG 31 2007 ...STRONG THUNDERSTORMS OVER TENSAS PARISH... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF NEWLIGHT AT 200 PM CDT...MOVING SOUTH AT 5 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN TENSAS PARISH SHOULD MONITOR THIS STORM CLOSELY. BYB
Special weather statement, Aug 31, 2:21 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 221 PM CDT FRI AUG 31 2007 MSZ062-063-311950- LINCOLN MS-LAWRENCE MS- 221 PM CDT FRI AUG 31 2007 ...STRONG THUNDERSTORM HEADED SOUTH TO HIGHWAY 84... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF OMA AT 221 PM CDT...MOVING SOUTHWEST AT 15 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN LAWRENCE AND LINCOLN COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LOCATIONS BETWEEN BROOKHAVEN AND MONTICELLO MAY BE AFFECTED. BYB
Special weather statement, Aug 31, 3:23 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 323 PM CDT FRI AUG 31 2007 MSZ066-074-312230- JONES-FORREST- INCLUDING THE CITIES OF...LAUREL...HATTIESBURG 323 PM CDT FRI AUG 31 2007 ...STRONG THUNDERSTORM DEVELOPING NEAR JONES AND FORREST COUNTY LINES... A STRONG THUNDERSTORM WAS DEVELOPING ALONG THE JONES AND FORREST COUNTY LINES. FREQUENT DANGEROUS LIGHTNING...WIND GUSTS TO 40 MPH AND PERIODS OF HEAVY RAINFALL WILL BE POSSIBLE. HEAVY DOWNPOURS MAY REDUCE VISIBILITIES TO A MILE OR LESS AND LEAD TO PONDING OF WATER ON ROADWAYS. THE STORM WAS OVER EASTABUCHIE AND WILL CONTINUE DRIFT SOUTH INTO NORTHERN FORREST COUNTY. 7
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 4:55 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 28 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.